Electroconvulsive TherapySat, Jan 31st 2004
i hope you will respond to this question on your web site, but i have a feeling you wont. my question is about ECT. i have refractive depression that plaques me every moment of my life. I've been on over 30 medication, and none helped me whatsoever.. not even a little bit. so, I'm dreadfully considering ECT. Questions: if i miss any time at work, they will fire me--no exaggeration. does the effects of ECT make it difficult to work that very day or the next day? how many days is average for recovery? is there a difference between recovery when doing ECT 3 times a week versus 1 time a week? also, I've read an article from a woman who has had ECT over a 3-5 year timespan. she now has constant black outs and her memory is long gone. she warns people about doing ect. my memory used to be so good. i was actually smart .until i get depressed. now, my mind is in a constant fog as it is. i need what memory cells i have left to do my job. I'm very afraid that ect will wipe out what i have left. and even if just temporary, how long is temporary? I'd have to go to work the next day, and I'd need my memory in tact. I'd really appreciate any information or suggestions from you. p.s. my therapist is a behavioral therapist.
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- Dr. Dombeck responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
- Dr. Dombeck intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Dombeck to people submitting questions.
- Dr. Dombeck, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Dombeck and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.